Man's vision changes after taking high dose of erectile dysfunction drug

Man's vision changes after taking high dose of erectile dysfunction drug

Man's vision changes after taking high dose of erectile dysfunction drug

The patient was diagnosed with "irreversible erythropsia", which characterised by red-tinted vision, at Mount Sinai Hospital in NY.

He said that his symptoms had begun shortly after taking a dose of liquid sildenafil citrate-often sold under the brand name Viagra-which he had purchased over the internet.

The study, which examines erectile dysfunction drugs and their impact on vision, is based on the case of a 31-year-old patient who visited an urgent care complaining of red-tinted vision that failed to go away after two days. "This study shows how risky a large dose of a commonly used medication can be". In a case study, doctors from Mount Sinai in New York City say the case illustrates that excessive use of the drug could lead to long-term, possibly irreversible damage.

Transient changes like blurred vision, light sensitivity, and color tints are known to be possible effects of sildenafil, according to the Mayo Clinic. "While we know colored vision disturbance is a well-described side effect of this medication, we have never been able to visualize the structural effect of the drug on the retina until now".

Results and updates from UFC 229
In the interview, the USA mixed-martial arts athlete told Joe Rogan that President Trump called him to beat the "Russian". They keep underestimating me and, shit, I'm not all that technical and all that but I'm getting there.

According to the October issue of Retinal Cases and Brief Reports, the NY resident purchased the drug online and drank more than the recommended 50-milligram dose. The man was diagnosed with retinal toxicity after the cells that controlled colour processing in his retinas were damaged, according to the report. Gizmodo reported there the drug has been linked to vision loss in some cases - though it's not known if the medication was the direct cause. While eye problems are a potential side effect of the drug, they also note that because it was bought online, it may have been contaminated with some other substance as well or been at a higher-than-expected concentration.

But the takeaway message is still the same.

"People live by the philosophy that if a little bit is good, a lot is better", said Dr. Richard Rosen, lead investigator in the case and director of Mount Sinai's New York Eye and Ear Infirmary. Follow INSIDER on Facebook.

Recommended News

We are pleased to provide this opportunity to share information, experiences and observations about what's in the news.
Some of the comments may be reprinted elsewhere in the site or in the newspaper.
Thank you for taking the time to offer your thoughts.